Alert archive / Louisiana / Flash Flood Warnings in 2008
Flash Flood Warning 52, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Aug 19, 2008, 3:10 PM CDT for 4 parishes in Louisiana. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 19, 2008, 3:10 PM CDT (20:10 UTC)
- Expired
- Aug 19, 2008, 6:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Caldwell Parish, LA, Jackson Parish, LA, Ouachita Parish, LA, Winn Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 19, 4:30 PM CDT | FLASH FLOOD | 3 Sw Brownsville-Bawcom, LA | GUYTON ROAD FLOODED. |
| Aug 19, 4:30 PM CDT | FLASH FLOOD | 4 Nnw Brownsville-Bawco, LA | MIZELL ROAD FLOODED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 80 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 8.2 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 808 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 456 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KSHV 192010
FFWSHV
LAC021-049-073-127-192315-
/O.NEW.KSHV.FF.W.0052.080819T2010Z-080819T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
310 PM CDT TUE AUG 19 2008
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN CALDWELL PARISH IN NORTH CENTRAL LOUISIANA...
SOUTHEASTERN JACKSON PARISH IN NORTH CENTRAL LOUISIANA...
OUACHITA PARISH IN NORTH CENTRAL LOUISIANA...
THIS INCLUDES THE CITIES OF...WEST MONROE...SWARTZ...MONROE...
CLAIBORNE...BROWNSVILLE-BAWCOMVILLE...
EASTERN WINN PARISH IN NORTH CENTRAL LOUISIANA...
* UNTIL 615 PM CDT
* AT 303 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO STERLINGTON
ADDITIONAL RAINFALL AMOUNTS OF TWO TO THREE INCHES ARE POSSIBLE IN
THE WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 3244 9194 3239 9199 3229 9202 3229 9199
3213 9209 3182 9248 3229 9249 3258 9229
3272 9205 3272 9197 3267 9194 3267 9190
3258 9191 3254 9189
$$
VII1 follow-up statement
000
WGUS74 KSHV 192142
FFSSHV
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
442 PM CDT TUE AUG 19 2008
LAC021-049-073-127-192315-
/O.CON.KSHV.FF.W.0052.000000T0000Z-080819T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OUACHITA LA-JACKSON LA-CALDWELL LA-WINN LA-
442 PM CDT TUE AUG 19 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR
EASTERN WINN...NORTHWESTERN CALDWELL...SOUTHEASTERN JACKSON AND
OUACHITA PARISHES...
AT 441 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED LOCAL
STREET FLOODING IN MONROE.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WEST
MONROE...SWARTZ...STERLINGTON...RICHWOOD...MONROE...CLAIBORNE AND
BROWNSVILLE-BAWCOMVILLE
ADDITIONAL RAINFALL AMOUNTS IN EXCESS OF ONE INCH POSSIBLE IN THE
WARNED AREA.
LAT...LON 3244 9194 3239 9199 3229 9202 3229 9199
3213 9209 3182 9248 3229 9249 3258 9229
3272 9205 3272 9197 3267 9194 3267 9190
3258 9191 3254 9189
$$
VIIWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Aug 19, 11:05 AM CDT, 4 hours 5 minutes earlier.
Area forecast discussion, Aug 19, 11:05 AM CDT, 4 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1105 AM CDT TUE AUG 19 2008 .DISCUSSION... SHOWERS WITH EMBEDDED TSTMS CONTINUE TO DEVELOP AND MOVE NORTH ACROSS MUCH THE CWA AS OF LATE MORNING. THIS TREND SHOULD CONTINUE THROUGHOUT THE AFTERNOON...AS 20 KT LOW LEVEL WINDS CONTINUE TO PUMP MOISTURE INTO THE REGION. CURRENT FORECAST WITH NEAR 100 PERCENT POPS STILL LOOKS OK. FORECAST HIGH TEMPS MAY BE A LITTLE ON THE WARM SIDE...BUT THERE IS A LITTLE SUN IN THE SOUTHEAST ZONES AT THIS TIME...ALLOWING FOR SOME WARM UP. MINOR ADJUSTMENTS DOWNWARD WILL BE MADE IN NORTHWEST...AS THE RAIN SHOULD CONTINUE IN THIS AREA THROUGHOUT THE AFTERNOON. NO OTHER CHANGES AT THIS TIME. FLOOD WATCH ANTICIPATED FOR THE AFTERNOON FORECAST ISSUE... SINCE THIS EVENT WILL EVOLVE OVER THE NEXT 36 TO 48 HOURS. HOWEVER LOCALIZED HEAVY AMOUNTS COULD LEAD TO A FLASH FLOOD WARNING OR TWO BEFORE THEN. && .AVIATION... LARGE AREAS OF SHRA WILL CONTINUE TO PASS ACROSS THE CWA TODAY...AFFECTING THE FLIGHT OPERATIONS ACROSS THE AREA. IFR AND MVFR WILL BE THE MAIN FLIGHT CATEGORIES WE WILL OBSERVE THROUGH MUCH OF THE DAY...WITH SOME ISOLATED TSRA AFFECTING A FEW TERMINALS. THE UPPER LOW OVER NORTH TEXAS WILL CONTINUE TO PULL UP MOISTURE THROUGH THE NEXT 24 HRS...SO OCCASIONAL SHRA AND TSRA ACTIVITY WILL REMAIN POSSIBLE THROUGH THE 18Z TAF PERIOD. VSBYS AND CEILINGS WILL BE UP AND DOWN SO A FEW AMENDMENTS MAY BE COMMON THROUGH THE DAY...ESPECIALLY WHEN TS APPROACH TERMINALS. /11/ && .PRELIMINARY POINT TEMPS/POPS... SHV 80 68 82 68 88 / 100 70 70 50 50 MLU 83 69 81 69 86 / 90 70 70 70 50 DEQ 78 66 81 66 86 / 90 70 80 60 50 TXK 80 67 81 67 88 / 100 70 80 60 50 ELD 78 67 81 68 87 / 100 70 80 70 50 TYR 80 69 82 68 89 / 100 60 60 40 40 GGG 80 68 82 67 88 / 100 60 60 50 50 LFK 83 71 84 70 90 / 90 60 70 50 50 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 14
Hazardous weather outlook, Aug 19, 12:00 PM CDT, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT TUE AUG 19 2008 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-201100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT TUE AUG 19 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL ARE EXPECTED ACROSS THE ENTIRE FOUR STATE REGION THROUGH TONIGHT. THE STORMS ARE NOT EXPECTED TO BECOME SEVERE...HOWEVER CONTINUOUS...BUT LOCALIZED...HEAVY RAINFALL MAY RESULT IN FLASH FLOODING. PONDING OF WATER ON AREA ROADWAYS AND LOW LYING AREAS IS EXPECTED AREA WIDE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THE POSSIBILITY OF HEAVY RAINFALL WILL CONTINUE THROUGH WEDNESDAY...AS A SLOW MOVING UPPER LEVEL LOW MOVES TOWARD THE AREA. A WIDESPREAD 2 TO 4 INCHES OF RAIN WILL BE POSSIBLE BEFORE ENDING...WHICH MAY RESULT IN SOME LOCALIZED FLOODING. LATER FORECASTS WILL BETTER PINPOINT THE AREA AT GREATEST RISK FOR FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SUPPORT FROM STORM SPOTTER GROUPS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...MAY BE USEFUL IN THE EVENT FLASH FLOODING OCCURS.
In the hours before
Local storm report, Aug 19, 1:00 PM CDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
100 PM CDT TUE AUG 19 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 AM FLASH FLOOD EL DORADO 33.22N 92.66W
08/19/2008 UNION AR LAW ENFORCEMENT
EL DORADO P.D. REPORTS SEVERAL ROADS ACROSS THE CITY
UNDER 8 TO 12 INCHES OF WATER. WATER IS ENTERING PARKED
CARS IN SOME AREAS.
&&
18The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 11:12 AM CDT | Flash Flood Warning | SHV | Claiborne, Union | 3 hr |
| Aug 19, 3:44 PM CDT | Flood Watch | SHV | Bienville, Bossier, Caddo, Caldwell, Claiborne, De Soto and 11 more | 23 hr |
| Aug 19, 6:16 PM CDT | Flash Flood Warning | SHV | Caldwell, Jackson, Lincoln, Ouachita, Union, Winn | 3 hr |
Nearby
Flash Flood Warnings in Louisiana, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.